Alert archive / Ohio / Special Marine Warnings in 2011

Special Marine Warning 93, NWS Cleveland, OH

August 18, 2011

NWS Cleveland, OH issued this special marine warning at Aug 18, 2011, 6:30 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2011, 6:30 PM EDT (22:30 UTC)
Expired
Aug 18, 2011, 8:30 PM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Aug 18, 6:05 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 18, 6:05 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
605 PM EDT THU AUG 18 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL BE OVER THE REGION INTO SATURDAY THEN A WEAK
COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA LATE SATURDAY THROUGH
MIDDAY SUNDAY BEFORE HIGH PRESSURE RETURNS FOR THE BEGINNING OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
MORE COVECTION DEVELOPING ALONG FRONTAL BOUNDARY WITH POPCORN
CONVECTION TRYING TO DEVELOP AHEAD OF IT. CHANGED WORDING OF
FORECAST FROM CHANCE POPS THIS EVENING TO SCATTERED TSRA.

MORE CONCENTRATED BAND OF CONVECTION OVER THE NW SHOULD DROP INTO
THE SOUTH CENTRAL PART OF THE CWA BY 00Z AND COVERAGE SHOULD START
TO DECREASE BY 00Z. AIRMASS REMAINS SOMEWHAT UNSTABLE TONIGHT SO
COULD SEE A FEW SHRA/TSRA LINGER DURING THE NIGHT ALTHOUGH MUCH OF
THE CONVECTION SHOULD DIE OFF BY LATE EVENING. SINCE PW'S GENERALLY
1 TO 1.5 INCHES FLOODING POTENTIAL SHOULD NOT BE
HIGH...HOWEVER...SLOW MOVING NATURE OF THE STORMS COULD STILL
PRODUCE SOME LOCALLY HEAVY RAIN IN A SPOT OR TWO. LOWS AGAIN LOOK
COMFORTABLE WITH READINGS MAINLY FROM 59 TO 63.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
REMAINS OF FRONTAL BOUNDARY COULD STILL PROVIDE ENOUGH OF A FOCUS
FOR WIDELY SCT CONVECTION TO OCCUR SO WILL KEEP SMALL TO SLIGHT
CHANCE GOING FOR SE 2/3 THEN TRY AND END THREAT BY MIDNIGHT FRI
NIGHT.

ANOTHER WEAK COLD FRONT EXPECTED TO SLOWLY WORK ACROSS THE AREA
LATER SAT INTO SUN MORNING. SINCE MOISTURE AND DYNAMICS NOT
IMPRESSIVE WILL KEEP POPS IN CHANCE CATEGORY. A SECONDARY FRONT MAY
BE DROPPING SE NEAR LERI BY LATE SUN NIGHT. MODELS DIFFER BUT MOST
HAVE QPF SO THINK KEEPING A CHANCE MAY BE MOST LOGICAL WAY TO GO FOR
NOW. TEMPS TO RUN FAIRLY CLOSE TO NORMAL WITH LITTLE DAY TO DAY
VARIATION.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE LONG TERM BEGINS ON MONDAY WITH BOTH THE GFS AND ECMWF SHOWING
COOL HIGH SURFACE PRESSURE MOVING THROUGH THE LOWER GREAT LAKES.  AN
UPPER LOW WILL BE CENTERED OVER HUDSON BAY WITH A TROF ALOFT WITH
THE AXIS EXTENDING SOUTH OVER THE EASTERN LAKES. WITH THE COOL AIR
ALOFT OVER THE AREA WOULD EXPECT AT LEAST A CHANCE OF SHOWERS OVER
THE AREA DOWNWIND OF LAKE ERIE.  ALSO OUTSIDE CHANCE OF A AFTERNOON
SHOWER DEVELOPING ELSEWHERE WITH THE COOL AIR ALOFT DEPENDING ON THE
AMOUNT OF MOISTURE AVAILABLE.  WILL HAVE 40 POPS NORTHEAST AND 30
ELSEWHERE. MONDAY NIGHT WILL HAVE A SLIGHT CHANCE NORTHEAST IN THE
GRAPHICS...OTHERWISE DRY THROUGH TUESDAY NIGHT WITH THE SURFACE HIGH
ACROSS THE AREA AND WARMING TEMPS ALOFT.  WEDNESDAY WILL NEED TO
HAVE ANOTHER CHANCE OF PRECIP BEGINNING WEST AS LOW PRESSURE
DEVELOPS OVER THE CENTRAL PLAINS AND MOVES EAST TOWARD THE AREA.
WILL CONTINUE WITH CHANCE POPS ELSEWHERE WEDNESDAY NIGHT AND
THURSDAY AS THE LOW AND ASSOCIATED MOISTURE MOVE ACROSS THE AREA.
USED A MIX OF HPC AND PERSISTENCE FOR POPS AND SKY. FAVORED THE
COOLER HPC OVER THE WARMER GFS TEMP GUIDANCE GIVEN THE UPPER TROF
AND HIGH SURFACE PRESSURE IN THE AREA.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
WEAK FRONT/TROF ACROSS SERN LOWER MI INTO NWRN OHIO EARLY THIS
AFTERNOON. ENHANCED LOW LEVEL CONVECTIVE FIELD IS ALONG AND WEST
OF THE BOUNDARY. ANOTHER ENHANCED MOISTURE FIELD IS ACROSS NERN
OHIO AND NWRN PA. BEST CHANCES FOR WIDELY SCATTERED THUNDERSTORMS
WOULD BE ALONG THE LAKE BREEZE NORTHEAST OHIO AND NORTHWEST PA AND
ACROSS NWRN OHIO. CHANCES HOWEVER REMAIN LOW AND AT THIS TIME WILL
ONLY HAVE CB IN TEMPO GROUP NWRN OHIO THIS AFTERNOON. OTHERWISE
EXPECT VFR FOR THE DAY. WITH LOW LEVEL MOISTURE IN THE AREA EXPECT
FOG TO DEVELOP OVER NIGHT. NAM SHOWED DRIER AIR ALOFT MOVING INTO
NWRN OHIO WHICH COULD ENHANCE DEVELOPMENT THERE. ALSO EXPECT
DEVELOPMENT MFD CAK AND YNG. EXPECT CONDITIONS TO DROP TO
WIDESPREAD MVFR WITH SOME IFR/ISOLD LIFR TOWARDS MORNING.

OUTLOOK...POSSIBLE NON VFR SATURDAY NIGHT THROUGH SUNDAY NIGHT IN
SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
LIGHT WINDS EXPECTED TO CONTINUE THE THROUGH THE WEEKEND AS A WEAK
PRESSURE GRADIENT PREVAILS OVER LAKE ERIE. TROFFING INCREASES SUNDAY
NIGHT AND MONDAY WITH COOLER 850 MB AIR EXPECTED TO SPREAD OVER THE
REGION. THIS WILL ALLOW DEEPER MIXING ABOVE THE WARM LAKE AND PERMIT
HIGHER WINDS TO REACH THE SURFACE. WAVES MAY REACH SCA CRITERIA ON
MONDAY. WEAK HIGH PRESSURE WILL MOVE EAST OF THE REGION TUESDAY AND
RELAX THE PRESSURE GRADIENT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS/DJB
SHORT TERM...ADAMS
LONG TERM...TK
AVIATION...TK
MARINE...REL
Hazardous weather outlook, Aug 18, 3:48 AM EDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
348 AM EDT THU AUG 18 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-190800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
348 AM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 5:30 PM EDTSpecial Marine WarningCLE2 hr
Aug 18, 6:27 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa63 min
Aug 18, 6:49 PM EDTAreal Flood WarningCLELucas3 hr
Aug 18, 7:04 PM EDTFlash Flood WarningCLELucas3 hr
Aug 18, 7:28 PM EDTSevere Thunderstorm WarningCLELucas47 min
Aug 18, 7:58 PM EDTSevere Thunderstorm WarningCLEOttawa, Wood62 min

Nearby

Special Marine Warnings in Ohio, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.